MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8307
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please confirm if the patient suffer from any consequence due to the issue? please provide more details.In attached file indicate surgery prolonged, could you please confirm this next questions: was there any change in the patient¿s post-operative care due to the prolonged procedure? were there any unexpected outcomes or complications as a result of the prolonged surgery time? how long (in minutes) did the surgery prolong? events reported via: 2210968-2022-06638, 2210968-2022-06637, this report.
 
Event or Problem Description
It was reported that a patient underwent gastric procedure on (b)(6) 2022 and suture was used.During the procedure, the surgeon reported that three sutures detached from the needle at the surgery intra-op as he was performing a laparoscopic gastric bypass at the (b)(6) bariatric centre.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/27/2022.H6 component code: g07002 no device returned.Additional information: h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: the patient did not suffer any consequences due to the issue.There was no change in the patient¿s post-operative care due to the prolonged procedure.There was no unexpected outcomes or complications because of the prolonged surgery time.The surgery was prolonged by 15minutes due to the issue.- please also note that there was cost implication on the customer due to the issue and they were requesting for replacement of the sutures.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events reported via: 2210968-2022-06638, 2210968-2022-06637, 2210968-2022-06636.

Brand Name
PROLENE SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15230556
Report Number2210968-2022-06636
Device Sequence Number17307170
Product Code GAW
UDI-Device Identifier10705031045668
UDI-Public10705031045668
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM8307
Device Catalogue NumberM8307
Device Lot NumberRMBCDL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient Weight140 KG